Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Problems about lip blisters - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi. My doctor put me on Lamictal 25 mg/day on Tuesday. I have taken for 3 days now. I woke up this morning with 2 big blisters on my lips, tongue a bit swollen, panic attacks so bad. I haven't taken it since yesterday AM. My question is, will this go away on it's own or get worse? Reason being, we just lost our insurance, plan starts next month. I'm scared.
Doctor :   hello
User :   hi
Doctor :   give me a min please
User :   sure.
Doctor :   let me read your query
Doctor :   ok
Doctor :   see the side effects will go away
Doctor :   dont worry
User :   Oh thank goodness! I'm so scared.
Doctor :   but you need to stop the medication
User :   I've never felt this bad in my life. Do you know how long it will take?
Doctor :   hello
User :   Do you know how long it will take?
Doctor :   will take about 2 days
User :   I stopped. Last pill was yesterday morning.
User :   2 days, I can live with that.
User :   If it gets worse, should I be scared?
Doctor :   dont be scared
User :   I feel like I'm having a panic attack.
User :   I just want this to go away.
Doctor :   dont panic
Doctor :   stay calm
User :   I am trying. I read about Stevens Johnson Syndrome. Do you think it will lead to that?
Doctor :   it will not present like this
Doctor :   just stop the medication
User :   Done.
User :   This is good to hear. Anything I can do to help with these horrible symptoms? Or do I just have to wait it out?
Doctor :   well then just wait and it will subside
Doctor :   if its getting worse then then you need to show to the doctor
Doctor :   but the chances are extremely low
User :   Understood for sure.
Doctor :   may i know your age please ?
User :   35.
Doctor :   you will be fine
Doctor :   dont worry
User :   I so hope so. I feel crazy right now...
Doctor :   try to deviate your mind
User :   Another doctor told me to take a benadryl. Will that help?
User :   I'm trying so hard to relax, but I'm not myself.
Doctor :   yes its antihistamine you can take it it will ease you
Doctor :   there is no harm in it
User :   great, will try anything to make this go away.
User :   do you know if I need to put anything on these blisters?
Doctor :   sure you can take benadryl
Doctor :   just leave them and dont touch them
User :   Okay, will do.
User :   what about the tongue swollen? It hurts bad in the back near my teeth.
Doctor :   Dilute half a teaspoon of turmeric in a warm glass of water. Gargle with this mixture twice a day to relieve from inflammation and swelling of the tongue.
Doctor :   Place some ice chips in your mouth. The cold temperature of the ice will help in effectively reducing the tongue swelling.
User :   Also, could just taking 3 pills (75 mg total) do this much?
Doctor :   do gargless
Doctor :   its more effective
Doctor :   Place some ice chips in your mouth. The cold temperature of the ice will help in effectively reducing the tongue swelling.
Doctor :   Switch on to semi-solid and soft foods, as this will help in easing the swollen tongue and provide relaxation. Consume lots of gravy, broths, butter, stew, soups and yoghurt.
User :   ok. will do. I will try anything at this point.
Doctor :   Drink small amounts of water at regular intervals to ease the swelling in the tongue considerably.
User :   will do.
Doctor :   Reduce your intake of sour and salty food to prevent the production of saliva. With a swollen tongue, it is difficult to swallow saliva and hence, salty foods should be avoided to ease the difficulty.
User :   I cant even eat at all.
User :   Do you think this means I'm allergic to Lamictal?
Doctor :   yes
Doctor :   you are
User :   Or is this toxicity?
Doctor :   its allergic
User :   Ok. Could this be possible only taking for 3 days?
Doctor :   yes
User :   Wow.
User :   I just want it out of my system. Feel HORRIBLE! And I'm very tough.
Doctor :   dont worry you will be fine
Doctor :   just do the things i have told you and you will be ok
User :   Awesome!
User :   Husband going to store now.
User :   Anything else you can recommend?
Doctor :   you can also place half a teaspoon of sugar on the tongue. This also eases the swelling and reduces the pain effectively.
User :   Will do too.
Doctor :   wish you a speedy recovery
User :   I hope the 2 days comes quick!
User :   Thank you so much! You just saved me a HUGE bill at the ER.
Doctor :   but remember if the symptoms are getting worst you do need to see a physician.
User :   Oh, for sure.
Doctor :   your health is more important than anything
User :   If worse by tomorrow will that be a sign?
Doctor :   it should not be
Doctor :   but if yes then you should take it as a sign
User :   Ok. Anything else I should look out for?
User :   My thoughts are crazy right now. I can barely form a complete sentence that makes sense....
Doctor :   nothing in particular ... just try to stay calm.. that's the best medicine
User :   ok. thanks so much!
Doctor :   yoru most welcome
Doctor :   your**
User :   Since I have you on the hook, can my husband ask you a few things for him?
Doctor :   sure he can
User :   Hi there.
Doctor :   Hello
User :   So a couple questions?- 1. Alcohol...This really started since last night
Doctor :   ok,
User :   This extreme episode I mean
User :   Since she started taking it she has not been sleeping..
User :   So to calm down she drank some wine last night..
Doctor :   ok,
User :   Became very angry and today has be very anxious and not very much so.
User :   So now is very anxious
Doctor :   ok,
User :   Is there a possible connection bwteen the alcohol and Lamictal?
Doctor :   yes, for sure
User :   She has not had any since last night and now this....
Doctor :   both do act on the consciousness hence both effects overlap and produce abnormal sensorium
User :   ok, she has stopped both and is now going to take allergy meds for the time being. I gave here a small amount of my lydocine (vicus) 2% for her mouth..Is that ok?
Doctor :   yes, its ok
User :   So here are where we are- Sore throat, blisters in and around mouth, anxious, racing throughts.
User :   When will we see here "calming down'
Doctor :   the neural symptoms will come down by themselves as you stop the medicine and since you will be taking an antiallergic which will take care of the rest , you need not worry
User :   Ok. So we can expect results tonight or tomorrow?
User :   She has not taken her aderall today...Should she???
Doctor :   may be it take 2 to 3 days ,
User :   My concern is her racing and anxious thoughts and then aderall on top of it?
Doctor :   they do come down
Doctor :   you have to give them time , do not mingle with thm with any other medications other than ones adviced
User :   ok. Thank you. She is should take her adderall as perscibed?
Doctor :   yes
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor